Lancaster EPrints

Chessboard squares.

Chetwynd, Amanda G. and Rhodes, S. J. (1995) Chessboard squares. Discrete Mathematics, 141 (1-3). pp. 47-59. ISSN 0012-365X

Full text not available from this repository.

Abstract

In this paper we consider the problem posed by Häggkvist on finding n × n arrays which are avoidable. An array is said to be avoidable if an n × n latin square on the same symbols can be found which differs from the given array in every cell. We describe a family of arrays, known as chessboard arrays, and classify these arrays as avoidable or non-avoidable.

Item Type: Article
Journal or Publication Title: Discrete Mathematics
Subjects: Q Science > QA Mathematics
Departments: Faculty of Science and Technology > Mathematics and Statistics
VC's Office
ID Code: 20950
Deposited By: Prof Amanda Chetwynd
Deposited On: 05 Dec 2008 08:59
Refereed?: No
Published?: Published
Last Modified: 26 Jul 2012 15:42
Identification Number:
URI: http://eprints.lancs.ac.uk/id/eprint/20950

Actions (login required)

View Item